MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN SECTOR HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN SECTOR HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121712050
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Tissue Damage (2104); Discomfort (2330)
Date of Event 12/15/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Letter from express solicitors ref (b)(4).On (b)(6) 2009- total right hip replacement.(b)(6) 2010 - patient complained to gp of increased pain in right leg anf hip.X-ray and blood tests were normal.On (b)(6) 2011 - aspiration of right hip.Aspirate was normal.Patient continued to experience pain and discomfort.Also suffered redness and swelling in right lower limb.(b)(6) 2011 - blood tests confirmed raised cobalt and chromium.(b)(6) 2011 - gp noted symptoms were disabling and patient was keen for revision.(b)(6) 2011 - revision.Now making steady progress but still suffers from pain.Solicitor requesting the following documents be made available for each of the products pinnacle, apex, corail, articuleze; product specifications, design documents, safety and safety testing of the products.Documents relating to investigations of reports of increased blood ions.Doi: (b)(6) 2009; dor: (b)(6) 2011; right hip.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: conclusion and justification status: a review of complaint databases did not identify any anomalies.A review manufacturing records was not required per (b)(4).The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.If further information is received the complaint shall be reopened and investigated further.Post market surveillance is per sep 419.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN SECTOR HA ACET CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7241061
Report Number1818910-2018-52744
Device Sequence Number10983506
Product Code LPH
UDI-Device Identifier10603295009153
UDI-Public10603295009153
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121712050
Device Lot NumberD3JF41000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR